Advanced Search
Article Contents
Article Contents

Tail asymptotics of fluid queues in a distributed server system fed by a heavy-tailed ON-OFF flow

Abstract Related Papers Cited by
  • The appearance of heavy-tailedness in users' traffic significantly degrades the performance of communication systems, and a distributed server system is considered as a good solution to this problem because of its distributed service characteristic by multiple servers. So we tackle the question in this paper that a distributed server system can alleviate heavy-tailedness, so that users experience good QoS as if there were no heavy-tailedness. To this end, we first mathematically model a distributed server system and obtain a heavy-tailed random sum with the help of the theory of perturbed random walk. We then analyze the tail asymptotic of the heavy-tailed random sum to find a condition with which the distributed server system can alleviate heavy-tailedness.
    Mathematics Subject Classification: Primary: 68M20, 68M14; Secondary: 60G50.


    \begin{equation} \\ \end{equation}
  • [1]

    A. Aleškevičien.e, R. Leipus and J. Šiaulys, Tail behavior of random sums under consistent variation with applications to the compound renewal risk model, Extremes, 11 (2008), 261-279.doi: 10.1007/s10687-008-0057-3.


    S. Asmussen, H. Schmidli and V. Schmidt, Tail probabilities for non-standard risk and queueing processes with subexponential jumps, Advances in Applied Probability, (1999), 442-447.doi: 10.1239/aap/1029955142.


    P. Embrechts, C. Klüppelberg and T. Mikosch, Modelling Extremal Events: For Insurance and Finance, Springer-Verlag, Berlin, 1997.doi: 10.1007/978-3-642-33483-2.


    G. Faÿ, B. González-Arévalo, T. Mikosch and G. Samorodnitsky, Modeling teletraffic arrivals by a Poisson cluster process, Queueing Systems, 54 (2006), 121-140.doi: 10.1007/s11134-006-9348-z.


    S. Foss, D. Korshunov, and S. Zachary, An Introduction to Heavy-tailed and Subexponential Distributions, $2^{nd}$ edition, Springer, New York, 2013.doi: 10.1007/978-1-4614-7101-1.


    W. E. Leland, M. S. Taqqu, W. Willinger and D. V. Wilson, On the self-similar nature of Ethernet traffic, ACM SIGCOMM Computer Communication Review, 23 (1993), 183-193.


    K. W. Ng, Q. H. Tang and H. Yang, Maxima of sums of heavy-tailed random variables, Astin Bulletin, 32 (2002), 43-56.doi: 10.2143/AST.32.1.1013.


    V. Paxson and S. Floyd, Wide area traffic: the failure of Poisson modeling, IEEE/ACM Transactions on Networking (ToN), 3 (1995), 226-244.doi: 10.1145/190314.190338.


    Z. Palmowski and B. Zwart, Tail asymptotics of the supremum of a regenerative process, Journal of applied probability, (2007), 349-365.doi: 10.1239/jap/1183667406.


    C. Y. Robert and J. Segers, Tails of random sums of a heavy-tailed number of light-tailed terms, Insurance: Mathematics and Economics, 43 (2008), 85-92.doi: 10.1016/j.insmatheco.2007.10.001.


    F. Semchedine, L. Bouallouche-Medjkoune, and D. Aïssani, Task assignment policies in distributed server systems: A survey, Journal of Network and Computer Applications, 34 (2011), 1123-1130.doi: 10.1016/j.jnca.2011.01.011.


    K. Sigman, Appendix: A primer on heavy-tailed distributions, Queueing Systems, 33 (1999), 261-275.doi: 10.1023/A:1019180230133.


    G. E. Willmot and H. Yang, Martingales and ruin probability, Actuarial Research Clearing House, 1 (1996), 521-527.

  • 加载中

Article Metrics

HTML views() PDF downloads(112) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint